Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 14, 2008, 5:43 AM CST for 25 counties in Texas. It took effect at Dec 14, 2008, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 5:43 AM CST (11:43 UTC)
- In effect from
- Dec 14, 2008, 6:00 AM CST
- Expired
- Dec 14, 2008, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
All 25 counties
Anderson County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 141143 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 543 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FOR CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS... .SYNOPSIS...STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH MID AFTERNOON. THE WINDS WILL BE STRONGEST LATE THIS MORNING AS THE LOW LEVEL JET MIXES DOWN TO THE SURFACE. TXZ092>095-103>107-118>123-133>135-145>148-159>161-141800- /O.NEW.KFWD.WI.Y.0033.081214T1200Z-081214T2200Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS- LIMESTONE- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL... TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN... MEXIA...GROESBECK 543 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. AN INTENSE LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING AND EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO SUBSIDE BY MID TO LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...HOLIDAY DECORATIONS...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 92
2 follow-up statements
000 WWUS74 KFWD 141746 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1146 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FOR CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS THROUGH 4 PM... TXZ092>095-103>107-118>123-133>135-145>148-159>161-142200- /O.CON.KFWD.WI.Y.0033.000000T0000Z-081214T2200Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS- LIMESTONE- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL... TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN... MEXIA...GROESBECK 1146 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... AN INTENSE LOW PRESSURE SYSTEM IN THE PLAINS IS RESULTING IN STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AND ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... HOLIDAY DECORATIONS...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
000 WWUS74 KFWD 142139 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CST SUN DEC 14 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... .SURFACE WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA AS THE COLD FRONT NEARS NORTH TEXAS. TXZ092>095-103>107-118>123-133>135-145>148-159>161-142245- /O.EXP.KFWD.WI.Y.0033.000000T0000Z-081214T2200Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS- LIMESTONE- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL... TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN... MEXIA...GROESBECK 339 PM CST SUN DEC 14 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 5:36 AM CST, 7 minutes earlier.
Area forecast discussion, Dec 14, 5:36 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 536 AM CST SUN DEC 14 2008 .AVIATION... SIMILAR TO YESTERDAY MORNING...STRONG SURFACE WINDS ASSURE A GRADUAL INCREASE WITH HEIGHT. SUSTAINED SPEEDS AT THE SURFACE AS HIGH AS 25KTS...57KTS AT 2200FT ON 12Z FWD RAOB. ALTHOUGH MOMENTUM ABOVE THE SURFACE WILL BE DECREASING TODAY AS WINDS VEER IN ADVANCE OF FRONT...WIND GUSTS MAY STILL EXCEED AWW CRITERIA THROUGH EARLY AFTERNOON. OCCASIONAL 18030G40KT...BUT OVERALL EXPECT WINDS TO BE NEAR PREVAILING SPEEDS IN TAFS...22G32KT. STRATUS HAS ARRIVED AT KACT AND KDAL...AND WILL CONTINUE TO ENVELOP OTHER METRO TAF SITES THE NEXT COUPLE OF HOURS. WITH SFC TEMPS BREAKING 70F BY MIDDAY...MVFR CIGS WILL BE CONFINED TO THE MORNING HOURS...3KFT BASES BY MID-MORNING ABOVE 4KFT BY MIDDAY. ARCTIC FRONT IS NEARING NORTHWEST OKLAHOMA AT THIS HOUR AND WILL REACH THE METROPLEX AROUND 06Z TONIGHT (MIDNIGHT CST). POTENTIAL FOR A SHOWER...BUT WITH LOW POPS...WILL REFRAIN FROM ANY PRECIP MENTION FOR SIMPLICITY SAKE. FOR EXTENDED PLANNING PURPOSES AT DFW...NO SIGNIFICANT CHANGES BEYOND 24 HOURS...THROUGH MIDDAY MONDAY. 25 && .PREV DISCUSSION... /ISSUED 501 AM CST SUN DEC 14 2008/ WARM AND WINDY TODAY BEFORE WINTER RECLAIMS NORTH TEXAS TONIGHT. WINDS WILL BE RIGHT ON THE EDGE OF WIND ADVISORY CRITERIA FOR THE NORTHEAST HALF OF THE CWA...AND WE MAY ISSUE AN ADVISORY LATER DEPENDING ON WHAT THE 12Z BALLOON DATA SHOWS. STRONG COLD FRONT IS NOW BARRELING THROUGH THE PLAINS AND WILL CROSS THE RED RIVER THIS EVENING. CURRENT SURFACE OBSERVATIONS INDICATE TEMPS FROM 0 TO -20F ACROSS THE NORTHERN PLAINS AND INTO MONTANA. GFS 6 HOUR FORECAST WAS 5 TO 15 DEGREES WARMER THAN OBSERVATIONS AT 6Z...WITH THE NAM FORECASTS MARGINALLY BETTER. THE STRENGTH OF THE ARCTIC AIRMASS IS PROBABLY UNDERESTIMATED BY THE MODELS AND WILL SIDE WITH THE FASTER TIMING FOR FROPA TONIGHT. WE HAVE FROPA IN THE METROPLEX AT 6Z AND CLEARING THE SOUTHERN ZONES JUST AFTER SUNRISE. TEMPS WILL FALL INTO THE 30S WITH NORTH WINDS OF 15 TO 25 MPH. WE HAVE SIDED WITH THE COLDEST AVAILABLE GUIDANCE...BUT THERE STILL IS SOME CONCERN THAT WE HAVE NOT GONE COLD ENOUGH. WE WILL GET A BETTER IDEA ON HOW COLD IT WILL GET HERE BASED ON UPSTREAM OBS/TRENDS DURING THE NEXT 12 TO 24 HOURS. THE FRONTAL LAYER WILL BE JUST A FEW THOUSAND FEET DEEP OVER NORTH TEXAS WITH A CLOUD DECK LIKELY DEVELOPING AT THE INVERSION ZONE. COLD ADVECTION WILL INITIALLY BE STRONG...BUT WANE BY AFTERNOON AS NORTH WINDS WEAKEN. UPPER LEVEL SUPPORT FOR SOUTHWARD TRANSPORT OF COLD AIR WILL END...AND PRESSURES WILL BEGIN TO FALL BY MONDAY EVENING. THIS WILL BE IN RESPONSE TO A FAST MOVING SHORTWAVE WHICH WILL CAUSE SOUTHERLY FLOW ABOVE THE COLD LAYER TO INTENSIFY WITH ISENTROPIC LIFT OCCURRING THE REGION. -RA/DZ IS EXPECTED OVER MUCH OF N TX MONDAY NIGHT AND TUESDAY. MOS/MODELS ARE IN REASONABLE AGREEMENT THAT SUBFREEZING TEMPS WILL EXIST NORTH OF A LINE FROM COMANCHE TO FORT WORTH TO PARIS TUESDAY MORNING. NOT EXPECTING A MAJOR ICE EVENT...BUT COULD BE ENOUGH TO CAUSE SOME TRAVEL ISSUES. EXACT LOCATION OF THE 32F LINE IS UNCERTAIN...AND IF THE INITIAL SURGE IS COLDER THAN CURRENTLY FORECAST...WE WILL NEED TO BRING FZRA FARTHER SOUTH TUESDAY MORNING. THE NAM IS PREFERRED FOR TEMPS TUE-WED...AS OTHER MODELS CONTINUE TO ADVERTISE AN UNREALISTIC RAPID EROSION OF THE COLD AIR. ECMWF/NAM FORECASTS SHOW A REINFORCING HIGH PRESSURE CELL PUSHING COLDER AIR BACK INTO THE RED RIVER COUNTIES ON WEDNESDAY WITH THE FRONT STALLING/WAVERING ACROSS THE NORTHERN ZONES. THE SOUTHERN ZONES WILL LIKELY SEE WARMER TEMPS IN THE 50S AND 60S BY WEDNESDAY AFTERNOON...BUT THIS IS STILL 10-15 DEGREES COLDER THAN GUIDANCE. THE EXTENDED FORECAST CONTINUES TO BE A MESS WITH COLD AIR HANGING AROUND IN THE PLAINS AND UPPER LEVEL PATTERN NOT VERY SUPPORTIVE FOR IT TO GO ANYWHERE. GFS SHOWS STRONG FRONT NEXT WEEKEND...BUT NOT READY TO JUMP ON THIS JUST YET. A USE OF ENSEMBLE GFS MOS FOR TEMPS THURSDAY THROUGH SATURDAY APPEARS TO BE A REASONABLE COURSE OF ACTION AT THIS TIME. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 38 39 33 41 / 10 20 10 30 30 WACO, TX 76 41 44 34 45 / 10 10 20 30 30 PARIS, TX 72 37 41 32 37 / 20 40 20 30 40 DENTON, TX 76 34 36 32 40 / 10 20 10 20 30 MCKINNEY, TX 73 38 39 32 39 / 10 20 10 30 40 DALLAS, TX 75 39 41 34 41 / 10 20 10 30 30 TERRELL, TX 73 41 44 34 40 / 20 20 20 30 40 CORSICANA, TX 74 44 46 35 41 / 20 10 20 30 30 TEMPLE, TX 77 46 46 35 48 / 10 10 20 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/92
Hazardous weather outlook, Dec 14, 4:25 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 425 AM CST SUN DEC 14 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 425 AM CST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS NORTHEAST TEXAS AS A STRONG COLD FRONT ARRIVES. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF FREEZING RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO DENTON... TO PARIS. ICING OF BRIDGES AND OVERPASSES MAY OCCUR...ADVERSELY IMPACTING THE MORNING COMMUTE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.